Thunderstorm Wind, Harrison
- When
- June 14, 12:40 PM EST
- Where
- Harrison County, Lanesville
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- STORM CHASER
- Coordinates
- 38.233, -85.983
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 14, 12:37 PM EST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 137 PM EDT TUE JUN 14 2005 .UPDATE... UPDATE TO FORECAST TO ACCOUNT FOR NEW SEVERE THUNDERSTORM WATCH AS THUNDERSTORMS CONTINUE TO BLOSSOM AHEAD OF AN APPROACHING COLD FRONT. .UPDATE... ATMOSPHERE HAS BECOME QUITE UNSTABLE AND SOTRMS HAVE BEGUN TO FIRE OVER SOUTHWESTERN INDIANA. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH IN RESPONSE FROM LOUISVILLE NORTH AND EAST...AND LMK WILL UPDATE THE FORECAST ACCORDINGLY. 13 SHORT TERM (TODAY THROUGH THURSDAY NIGHT)... CONVECTION OVER MID-MISSISSIPPI VALLEY AND IL/IN IS CURRENTLY MOVING WELL OFF TO THE NORTH. FRONTAL BOUNDARY STILL LOCATED OVER CENTRAL MO WITH EASTWARD-SURGING OUTFLOW ALONG THE WESTERN KENTUCKY BORDER. WOULD EXPECT LATTER BOUNDARY TO MIX OUT TOWARD MORNING...WITH COLD FRONT BEING THE MAIN FOCUS FOR CONVECTION TODAY. AS FAR AS INSTABILITY GOES...NAM AND GFS SHOW LOADED-GUN SOUNDINGS FOR EARLY THIS AFTERNOON ACROSS SOUTHERN IN AND CENTRAL KY. WITH NEAR 90 DEGREE TEMPS AND LOW 70 DEWS...MODELS ARE GENERATING MLCAPE VALUES OF OVER 3000 J/KG. HOWEVER...WITH STRONGEST SHEAR AND UPPER-LEVEL ENERGY OVER EASTERN GREAT LAKES REGION...WOULD EXPECT SQUALL LINE TO DEVELOP OVER THIS AREA AND BUILD SOUTHWESTWARD INTO LOCAL AREA...ROUGHLY ALONG INTERSTATES 71 AND 65 AND EASTWARD...WITH ONLY SLIGHT CHANCES OVER WESTERN CWA. OVERALL HOWEVER...WILL KEEP ONLY SMALL CHANCES IN GRIDS TODAY GIVEN THAT RH FIELDS HAVE BEEN TRENDING DRIER ALONG FRONT. BEST CHANCES OF PRECIP WILL BE OVER BLUEGRASS REGION AND EASTERN CWA TOWARD EVENING. IF ANY STORMS DO GENERATE ALONG THE FRONT...THE INSTABILITY IN PLACE AND ABOUT 30-35 KTS OF 0-6KM SHEAR WOULD LIKELY FORM A SQUALL LINE WITH EMBEDDED BOWING SEGMENTS AND POSSIBLY SOME ISOLATED DAMAGING WINDS. AGAIN...BEST THREAT FOR THIS WOULD BE OVER FAR EASTERN REGIONS OF FORECAST AREA. COLD FRONT WILL PASS COMPLETELY THROUGH THE FORECAST AREA SOMETIME AROUND MIDNIGHT TONIGHT...WITH NAM BEING SLIGHTLY FASTER THAN GFS. HOWEVER...WIND SHIFT FROM WEST TO NORTHWEST AND CORRESPONDING COLD AIR ADVECTION WILL NOT REALLY HAVE EFFECT ON REGION UNTIL THURSDAY. NAM AND GFS BOTH HAVE THIS SECONDARY FRONT AND ASSOCIATED MID-LEVEL SHORTWAVE MOVING NORTHWEST TO SOUTHEAST ACROSS CWA LATE WEDNESDAY NIGHT...AND PRODUCE A LITTLE QPF WITH THESE FEATURES AS WELL. HAVE TRENDED TOWARD CLOUDY SKIES. WOULD NOT BE SURPRISED TO SEE A FEW SPRINKLES...BUT DID NOT SEEM SIGNIFICANT ENOUGH TO WARRANT POPS. MUCH DRIER AIRMASS WILL ENTER REGION FROM THE NORTH THURSDAY. WITH DRY AIR...TEMPS WILL STILL BE ABLE TO RISE ENOUGH SO THAT MOST LOCATIONS WOULD REACH UPPER 70S...SIMILAR TO MAV GUIDANCE. BUT THE DRY AIR AND MAINLY CLEAR SKIES WILL ALLOW FOR MUCH RADIATIONAL COOLING THURSDAY NIGHT WITH LOWS DIPPING INTO THE UPPER 50S...WHICH IS A BLEND OF THE WARMER GFS AND COOLER NAM. AL .LONG TERM (FRIDAY THROUGH MONDAY)... IN THE EXTENDED PORTION OF THE FCST...WILL CONT TO FOLLOW THE 00Z GFS WHICH DEVELOPS A REX BLOCK ACROSS THE CONUS U.S. RESULTING IN A COOL/DRY PERIOD LATE WEEK INTO THE WEEKEND WITH KY IN CYCLONIC FLOW. BEST CHC OF ANY PCPN APPEARS TO BE FRI AFTN/EVE AS UPR LO REACHES PA AND THE FIRST OF SEVERAL SPOKES OF VORTICITY ROTATES THRU. ASCTD WEAK SFC TROF PROGGED THRU THE FA FRI AFTN/EVE ACCOMPANIED BY A FAIR AMOUNT OF LOW/MID LVL MOISTURE. WILL LEAVE CURRENT DRY FCST AS IS ATTM. REINFORCING SHOT OF COOLER AIR IN THE WAKE OF TROF WITH CANADIAN HIGH PRESSURE BUILDING IN FROM THE N. FCST TEMPS CONSISTENT WITH GFS MOS...NO CHANGES. DK && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1250 PM EDT TUE JUN 14 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER 1250 PM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL ACCOMPANY A COLD FRONT ACROSS THE OUTLOOK AREA THIS AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE... ESPECIALLY ACROSS SOUTHEAST INDIANA AND THAT PART OF NORTH CENTRAL AND EAST CENTRAL KENTUCKY NORTH OF A LINE FROM CORYDON TO FRANKFORT TO CYNTHIANA. THE PRIMARY THREAT IS DAMAGING WINDS AND HAIL. THE THREAT SHOULD BE OVER BY 700 PM EDT (600 PM EST/CDT). .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1132 AM EDT TUE JUN 14 2005 INZ076-077-083-084-089-090-141645- CRAWFORD IN-DUBOIS IN-HARRISON IN-ORANGE IN-PERRY IN-WASHINGTON IN- INCLUDING THE CITIES OF...CORYDON...ENGLISH...JASPER...TELL CITY 1132 AM EDT (1032 AM EST) TUE JUN 14 2005 ...LINE OF STRONG STORMS DEVELOPING... ...SEVERE THUNDERSTORM WATCH FOR WASHINGTON COUNTY INDIANA TIL 600 PM EST... THUNDERSTORMS ARE DEVELOPING RAPIDLY ACROSS LAWRENCE AND MARTIN COUNTIES IN INDIANA. THESE STORMS ARE CAPABLE OF PRODUCING 30 TO 40 MPH WINDS...PEA TO DIME SIZE HAIL AND VERY HEAVY RAIN. THE STORMS WERE MOVING NORTHEAST AROUND 30 MPH AND WILL AFFECT MCKINLEY TO ORANGEVILLE TO DUBOIS TO SASSAFRAS THROUGH 1245 PM. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STORMS TOO. REMEMBER LIGHTNING IS THE NUMBER 2 WEATHER KILLER...SO FIND A PLACE OF SAFETY UNTIL THE STORM PASSES. JDG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1208 PM EDT TUE JUN 14 2005 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-141800- BRECKINRIDGE KY-BULLITT KY-CLARK IN-CRAWFORD IN-DUBOIS IN-FLOYD IN- GRAYSON KY-HANCOCK KY-HARDIN KY-HARRISON IN-HENRY KY-JEFFERSON IN- JEFFERSON KY-LARUE KY-MEADE KY-NELSON KY-OHIO KY-OLDHAM KY-ORANGE IN- PERRY IN-SCOTT IN-SHELBY KY-SPENCER KY-TRIMBLE KY-WASHINGTON IN- INCLUDING THE CITIES OF...BARDSTOWN...BEAVER DAM...CORYDON... ELIZABETHTOWN...ENGLISH...HARDINSBURG...JASPER...JEFFERSONVILLE... LEITCHFIELD...LOUISVILLE...MADISON...MOUNT WASHINGTON...NEW ALBANY... SHELBYVILLE...TAYLORSVILLE...TELL CITY 1208 PM EDT (1108 AM CDT) TUE JUN 14 2005 SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER MUCH OF NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. GIVEN AN UNSTABLE AIR MASS AHEAD OF A COLD FRONT...SOME OF THESE STORMS MAY PRODUCE HAIL...STRONG AND POTENTIALLY DAMAGING WINDS...BRIEF BUT VERY HEAVY RAINFALL...AND CLOUD-TO-GROUND LIGHTNING. THE STORMS WILL BE IN THE LOUISVILLE AREA BETWEEN 12 NOON AND ABOUT 200 PM EDT. STORMS SHOULD EXIT MOST OF NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA AFTER ABOUT 4 PM. IF A THUNDERSTORM APPROACHES YOUR AREA...GO OR STAY INSIDE AND AWAY FROM WINDOWS UNTIL THE STORM PASSES. KYZ035>037-039>043-046>049-054>057-067-141800- ANDERSON KY-BOURBON KY-BOYLE KY-CLARK KY-FAYETTE KY-FRANKLIN KY- GARRARD KY-HARRISON KY-JESSAMINE KY-LINCOLN KY-MADISON KY-MARION KY- MERCER KY-NICHOLAS KY-SCOTT KY-WASHINGTON KY-WOODFORD KY- INCLUDING THE CITIES OF...CYNTHIANA...DANVILLE...FRANKFORT... GEORGETOWN...HARRODSBURG...LAWRENCEBURG...LEXINGTON...PARIS... RICHMOND...SPRINGFIELD...STANFORD...VERSAILLES...WINCHESTER 1208 PM EDT TUE JUN 14 2005 SCATTERED TO NUMEROUS THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON OVER MUCH OF EAST CENTRAL KENTUCKY...ESPECIALLY DURING THE MID AND LATE AFTERNOON HOURS. GIVEN AN UNSTABLE AIR MASS AHEAD OF A COLD FRONT...SOME OF THESE STORMS MAY PRODUCE HAIL...STRONG AND POTENTIALLY DAMAGING WINDS...BRIEF BUT VERY HEAVY RAINFALL...AND CLOUD-TO-GROUND LIGHTNING. ISOLATED STORMS COULD BE IN THE LEXINGTON AREA AFTER ABOUT 1 PM EDT WITH MORE NUMEROUS STORMS POSSIBLE AROUND LEXINGTON BY OR AFTER 3 PM. IF A THUNDERSTORM APPROACHES YOUR AREA...GO OR STAY INSIDE AND AWAY FROM WINDOWS UNTIL THE STORM PASSES. KYZ061>066-070>078-081-082-141800- ADAIR KY-ALLEN KY-BARREN KY-BUTLER KY-CASEY KY-CLINTON KY- CUMBERLAND KY-EDMONSON KY-GREEN KY-HART KY-LOGAN KY-METCALFE KY- MONROE KY-RUSSELL KY-SIMPSON KY-TAYLOR KY-WARREN KY- INCLUDING THE CITIES OF...ALBANY...BOWLING GREEN...CAMPBELLSVILLE... COLUMBIA...FRANKLIN...GLASGOW...JAMESTOWN...MUNFORDVILLE... RUSSELLVILLE...SCOTTSVILLE...TOMPKINSVILLE 1208 PM EDT (1108 AM CDT) TUE JUN 14 2005 SCATTERED THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL KENTUCKY THIS AFTERNOON...ESPECIALLY DURING THE MID AND LATE AFTERNOON HOURS. GIVEN AN UNSTABLE AIR MASS AHEAD OF A COLD FRONT...SOME OF THESE STORMS COULD PRODUCE HAIL...STRONG WINDS...BRIEF BUT VERY HEAVY RAINFALL...AND CLOUD-TO-GROUND LIGHTNING. ISOLATED TO SCATTERED STORMS SHOULD BE IN THE BOWLING GREEN AREA THROUGH 2 PM CDT. IF A THUNDERSTORM APPROACHES YOUR AREA...GO OR STAY INSIDE AND AWAY FROM WINDOWS UNTIL THE STORM PASSES. TWF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1226 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL MCKINLEY 38.75N 86.20W
06/14/2005 0.25 INCH WASHINGTON IN TRAINED SPOTTER
&&
MRCThe Louisville radar (KLVX), 29 km away, was scanning. The volume nearest the first event began at 17:40 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457391, 5457392.